Alert archive / Massachusetts / Coastal Flood Statements in 2006

Coastal Flood Statement 4, NWS Boston/Norton, MA

April 29, 20067 counties in Massachusetts

NWS Boston/Norton, MA issued this coastal flood statement at Apr 29, 2006, 4:24 AM EDT for 7 counties in Massachusetts. It took effect at May 2, 2006, 12:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2006, 4:24 AM EDT (08:24 UTC)
In effect from
May 2, 2006, 12:00 AM EDT
Expired
May 2, 2006, 6:00 AM EDT
In force
6 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Dukes County, MA, Essex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 8.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2006-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2006-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1820 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-124 m²/s²
0-3 km storm-relative helicity
-85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS41 KBOX 290824
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
424 AM EDT SAT APR 29 2006

MAZ007-015-016-019-022>024-292130-
/O.NEW.KBOX.CF.S.0004.060502T0400Z-060502T1000Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
424 AM EDT SAT APR 29 2006

...MINOR COASTAL FLOODING IS POSSIBLE DURING THE VERY EARLY TUESDAY
MORNING HIGH TIDE CYCLE ACROSS NORTH AND EAST FACING BEACHES...

STRONG NORTHEAST WINDS WILL DEVELOP OVER THE OCEAN SUNDAY NIGHT AND
CONTINUE THROUGH MONDAY NIGHT. THESE WINDS WILL ALLOW SEAS TO BUILD TO
BETWEEN 10 AND 15 FEET OVER THE OPEN WATERS. PERSISTENT HIGH SEAS AND
CONTINUED NORTHEAST WINDS MAY ALLOW FOR AT LEAST SOME MINOR COASTAL
FLOODING DURING THE ASTRONOMICAL HIGH TIDE THAT OCCURS BETWEEN 1 AND
5 AM TUESDAY MORNING. AT THIS TIME...THE MOST VULNERABLE AREAS MAYBE
ACROSS THE SHORELINES SOUTH OF BOSTON PARTICULARLY THE CAPE AND NANTUCKET.

THERE IS STILL UNCERTAINTY THIS FAR OUT.  PLEASE CONTINUE TO MONITOR
THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER
SERVICE.

$$

FRANK
9 follow-up statements
000 
WHUS41 KBOX 290846
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
446 AM EDT SAT APR 29 2006

MAZ007-015-016-019-022>024-292145-
/O.CON.KBOX.CF.S.0004.060502T0400Z-060502T1000Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
446 AM EDT SAT APR 29 2006

...MINOR COASTAL FLOODING IS POSSIBLE DURING THE VERY EARLY
TUESDAY MORNING HIGH TIDE CYCLE ACROSS NORTH AND EAST FACING
BEACHES...

STRONG NORTHEAST WINDS WILL DEVELOP OVER THE OCEAN SUNDAY NIGHT
AND CONTINUE THROUGH MONDAY NIGHT. THESE WINDS WILL ALLOW SEAS TO
BUILD TO BETWEEN 10 AND 15 FEET OVER THE OPEN WATERS. MINOR SPLASH
OVER MAY OCCUR DURING THE LOWER ASTRONOMICAL HIGH TIDE THAT OCCURS
MONDAY AFTERNOON...PARTICULARLY ACROSS THE CAPE AND NANTUCKET.

PERSISTENT HIGH SEAS AND CONTINUED NORTHEAST WINDS MAY ALLOW FOR AT
LEAST SOME MINOR COASTAL FLOODING DURING THE ASTRONOMICAL HIGH TIDE
THAT OCCURS BETWEEN 1 AND 5 AM TUESDAY MORNING. AT THIS TIME... THE
MOST VULNERABLE AREAS MAYBE ACROSS THE SHORELINES SOUTH OF BOSTON
PARTICULARLY THE CAPE AND NANTUCKET.

THERE IS STILL UNCERTAINTY THIS FAR OUT.  PLEASE CONTINUE TO
MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL
WEATHER SERVICE.

$$

FRANK
000 
WHUS41 KBOX 292050
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
450 PM EDT SAT APR 29 2006

MAZ007-015-016-019-022>024-300900-
/O.CON.KBOX.CF.S.0004.060502T0400Z-060502T1000Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
450 PM EDT SAT APR 29 2006

...MINOR COASTAL FLOODING IS POSSIBLE DURING THE VERY EARLY
TUESDAY MORNING HIGH TIDE CYCLE ACROSS NORTH AND EAST FACING
BEACHES...

NORTHEAST WINDS WILL INCREASE TO 30 TO 40 MPH OVER THE WATERS
SOUTH AND EAST OF CAPE COD SUNDAY NIGHT AND MONDAY. THESE STRONG
WINDS WILL RESULT IN SEAS BUILDING TO 10 TO 15 FEET OVER THE OPEN
WATERS BY LATE MONDAY INTO EARLY TUESDAY. THE WAVE ACTION COMBINED
WITH A 1 TO 1.5 FOOT STORM SURGE MAY PRODUCE MINOR SPLASH DURING THE
MONDAY AFTERNOON HIGH TIDE...MAINLY ACROSS THE CAPE AND NANTUCKET.

THE EARLY TUESDAY MORNING HIGH TIDE CYCLE POSES A GREATER THREAT FOR
MINOR COASTAL FLOODING AS THIS IS A HIGHER ASTRONOMICAL TIDE.
PERSISTENT HIGH SEAS OF 10 TO 15 FEET AND A STORM SURGE UP TO 1.5
FEET MAY BRING AT LEAST MINOR COASTAL FLOODING TO NORTH AND EAST
FACING SHORELINES AROUND THE TIME OF HIGH TIDE EARLY TUESDAY MORNING.
AT THIS TIME...LATEST FORECASTS SUGGEST THE MOST VULNERABLE AREAS
WILL BE ACROSS THE SHORELINES SOUTH OF BOSTON...ESPECIALLY THE CAPE
AND NANTUCKET.

CRITICAL HIGH TIDES AT NANTUCKET OCCUR AT 416 PM MONDAY AFTERNOON AND
411 AM TUESDAY MORNING. HIGH TIDES AT BOSTON OCCUR AT 254 PM MONDAY
AFTERNOON AND 300 AM TUESDAY MORNING.

THERE IS STILL UNCERTAINTY THIS FAR OUT. PLEASE CONTINUE TO MONITOR
THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER
SERVICE.

$$

KJC
000 
WHUS41 KBOX 300745
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
345 AM EDT SUN APR 30 2006

MAZ007-015-016-019-022>024-301545-
/O.NEW.KBOX.CF.S.0005.060503T0400Z-060503T1000Z/
/O.CON.KBOX.CF.S.0004.060502T0400Z-060502T1000Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
345 AM EDT SUN APR 30 2006

...MINOR COASTAL FLOODING IS POSSIBLE DURING THE VERY EARLY
TUESDAY MORNING AND WEDNESDAY MORNING HIGH TIDE CYCLES ACROSS 
NORTH AND EAST FACING BEACHES...

NORTHEAST WINDS WILL INCREASE TO 30 TO 40 MPH OVER THE WATERS
SOUTH AND EAST OF CAPE COD SUNDAY NIGHT AND MONDAY. THESE STRONG
WINDS WILL RESULT IN SEAS BUILDING TO 10 TO 15 FEET OVER THE OPEN
WATERS BY LATE MONDAY INTO EARLY TUESDAY. A FEW WAVES OF 15 TO 20
FEET ARE ALSO POSSIBLE. THE WAVE ACTION COMBINED WITH A 1 TO 1.5
FOOT STORM SURGE MAY PRODUCE MINOR SPLASH DURING THE MONDAY AFTERNOON
HIGH TIDE...MAINLY ACROSS THE CAPE AND NANTUCKET.

THE EARLY TUESDAY MORNING HIGH TIDE CYCLE POSES A GREATER THREAT
FOR MINOR COASTAL FLOODING AS THIS IS A HIGHER ASTRONOMICAL TIDE.
PERSISTENT HIGH SEAS OF 10 TO 15 FEET AND A STORM SURGE UP TO
1.5 FEET MAY BRING AT LEAST MINOR COASTAL FLOODING TO NORTH AND
EAST FACING SHORELINES AROUND THE TIME OF HIGH TIDE EARLY TUESDAY
MORNING. AT THIS TIME...LATEST FORECASTS SUGGEST THE MOST
VULNERABLE AREAS WILL BE ACROSS THE SHORELINES SOUTH OF BOSTON...
INCLUDING CAPE COD AND NANTUCKET.

THE EARLY WEDNESDAY MORNING HIGH TIDE WILL CONTINUE TO OFFER A RISK
OF MINOR COASTAL FLOODING. THE ASTRONOMICAL TIDE WILL BE ONE-HALF
FOOT LOWER THAN THE TUESDAY MORNING HIGH TIDE. BUT SEAS WILL PERSIST
AT 10 TO 15 FEET AND WINDS WILL CONTINUE TO DRIVE THOSE SEAS TOWARD
SHORE. AS WITH TUESDAY MORNING...THE MOST VULNERABLE AREAS WILL BE
ACROSS THE SHORELINES SOUTH OF BOSTON...INCLUDING CAPE COD AND
NANTUCKET. 

CRITICAL HIGH TIDES AT NANTUCKET WILL OCCUR AT 416 PM MONDAY
AFTERNOON...411 AM TUESDAY MORNING...508 PM TUESDAY AFTERNOON...AND
503 AM WEDNESDAY MORNING. HIGH TIDES AT BOSTON OCCUR AT 254 PM MONDAY
AFTERNOON...300 AM TUESDAY MORNING...345 PM TUESDAY AFTERNOON...AND
352 AM WEDNESDAY MORNING.

PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM
THE NATIONAL WEATHER SERVICE.

$$

WTB
000 
WHUS41 KBOX 301543
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1143 AM EDT SUN APR 30 2006

MAZ007-015-016-019-022>024-302345-
/O.CON.KBOX.CF.S.0004.060502T0400Z-060502T1000Z/
/O.CON.KBOX.CF.S.0005.060503T0400Z-060503T1000Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
1143 AM EDT SUN APR 30 2006

...MINOR COASTAL FLOODING IS POSSIBLE DURING THE VERY EARLY
TUESDAY MORNING AND WEDNESDAY MORNING HIGH TIDE CYCLES ACROSS
NORTH AND EAST FACING BEACHES...

NORTHEAST WINDS WILL INCREASE TO 30 TO 40 MPH OVER THE WATERS
SOUTH AND EAST OF CAPE COD SUNDAY NIGHT AND MONDAY. THESE STRONG
WINDS WILL RESULT IN SEAS BUILDING TO 10 TO 15 FEET OVER THE OPEN
WATERS BY LATE MONDAY INTO EARLY TUESDAY. A FEW WAVES OF 15 TO
20 FEET ARE ALSO POSSIBLE. THE WAVE ACTION COMBINED WITH A 1 TO
1.5 FOOT STORM SURGE MAY PRODUCE MINOR SPLASH DURING THE MONDAY
AFTERNOON HIGH TIDE...MAINLY ACROSS THE CAPE AND NANTUCKET.

THE EARLY TUESDAY MORNING HIGH TIDE CYCLE POSES A GREATER THREAT
FOR MINOR COASTAL FLOODING AS THIS IS A HIGHER ASTRONOMICAL TIDE.
PERSISTENT HIGH SEAS OF 10 TO 15 FEET AND A STORM SURGE UP TO
1.5 FEET MAY BRING AT LEAST MINOR COASTAL FLOODING TO NORTH AND
EAST FACING SHORELINES AROUND THE TIME OF HIGH TIDE EARLY TUESDAY
MORNING. AT THIS TIME...LATEST FORECASTS SUGGEST THE MOST
VULNERABLE AREAS WILL BE ACROSS THE SHORELINES SOUTH OF BOSTON...
INCLUDING CAPE COD AND NANTUCKET.

THE EARLY WEDNESDAY MORNING HIGH TIDE WILL CONTINUE TO OFFER A
RISK OF MINOR COASTAL FLOODING. THE ASTRONOMICAL TIDE WILL BE ONE-
HALF FOOT LOWER THAN THE TUESDAY MORNING HIGH TIDE. BUT SEAS WILL
PERSIST AT 10 TO 15 FEET AND WINDS WILL CONTINUE TO DRIVE THOSE
SEAS TOWARD SHORE. AS WITH TUESDAY MORNING...THE MOST VULNERABLE
AREAS WILL BE ACROSS THE SHORELINES SOUTH OF BOSTON...INCLUDING
CAPE COD AND NANTUCKET.

CRITICAL HIGH TIDES AT NANTUCKET WILL OCCUR AT 416 PM MONDAY
AFTERNOON...411 AM TUESDAY MORNING...508 PM TUESDAY AFTERNOON...
AND 503 AM WEDNESDAY MORNING. HIGH TIDES AT BOSTON OCCUR AT
254 PM MONDAY AFTERNOON...300 AM TUESDAY MORNING...345 PM TUESDAY
AFTERNOON...AND 352 AM WEDNESDAY MORNING.

PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS
FROM THE NATIONAL WEATHER SERVICE.

$$
FIELD
000 
WHUS41 KBOX 302249
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
649 PM EDT SUN APR 30 2006

MAZ007-015-016-019-022>024-010900-
/O.CON.KBOX.CF.S.0004.060502T0400Z-060502T1000Z/
/O.CON.KBOX.CF.S.0005.060503T0400Z-060503T1000Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
649 PM EDT SUN APR 30 2006

...MINOR COASTAL FLOODING IS POSSIBLE DURING THE VERY EARLY
TUESDAY MORNING AND WEDNESDAY MORNING HIGH TIDE CYCLES ACROSS
NORTH AND EAST FACING BEACHES...

NORTHEAST WINDS WILL INCREASE TO 30 TO 40 MPH OVER THE WATERS
SOUTH AND EAST OF CAPE COD BY EARLY MONDAY AND CONTINUE INTO THE
EVENING. THESE STRONG WINDS WILL RESULT IN SEAS BUILDING TO 10 TO 15
FEET OVER THE OPEN WATERS BY LATE MONDAY INTO EARLY TUESDAY. A FEW
WAVES OF 15 TO 20 FEET ARE ALSO POSSIBLE. THE WAVE ACTION COMBINED
WITH A 1 TO 1.5 FOOT STORM SURGE MAY PRODUCE MINOR SPLASH OVER DURING
THE MONDAY AFTERNOON HIGH TIDE...MAINLY ACROSS THE CAPE AND
NANTUCKET.

THE EARLY TUESDAY MORNING HIGH TIDE CYCLE POSES A GREATER THREAT
FOR MINOR COASTAL FLOODING AS THIS IS A HIGHER ASTRONOMICAL TIDE.
PERSISTENT HIGH SEAS OF 10 TO 15 FEET AND A STORM SURGE UP TO
1.5 FEET MAY BRING AT LEAST MINOR COASTAL FLOODING TO NORTH AND
EAST FACING SHORELINES AROUND THE TIME OF HIGH TIDE EARLY TUESDAY
MORNING. AT THIS TIME...LATEST FORECASTS SUGGEST THE MOST
VULNERABLE AREAS WILL BE ACROSS THE SHORELINES SOUTH OF BOSTON...
INCLUDING CAPE COD AND NANTUCKET.

THE EARLY WEDNESDAY MORNING HIGH TIDE WILL CONTINUE TO OFFER A
SMALL RISK OF MINOR SPLASH OVER. THE ASTRONOMICAL TIDE WILL BE ONE
HALF FOOT LOWER THAN THE TUESDAY MORNING HIGH TIDE. BUT SEAS WILL
PERSIST AT 10 TO 15 FEET AND WINDS WILL CONTINUE TO DRIVE THOSE SEAS
TOWARD THE COAST. AS WITH TUESDAY MORNING...THE MOST VULNERABLE
AREAS WILL BE ACROSS THE SHORELINES SOUTH OF BOSTON... INCLUDING CAPE
COD AND NANTUCKET.

CRITICAL HIGH TIDES AT NANTUCKET WILL OCCUR AT 416 PM MONDAY
AFTERNOON...411 AM TUESDAY MORNING...508 PM TUESDAY AFTERNOON...
AND 503 AM WEDNESDAY MORNING. HIGH TIDES AT BOSTON OCCUR AT
254 PM MONDAY AFTERNOON...300 AM TUESDAY MORNING...345 PM TUESDAY
AFTERNOON...AND 352 AM WEDNESDAY MORNING.

PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS
FROM THE NATIONAL WEATHER SERVICE.

$$

KJC
000 
WHUS41 KBOX 010806
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
406 AM EDT MON MAY 1 2006

MAZ007-015-016-019-022>024-012100-
/O.CAN.KBOX.CF.S.0005.060503T0400Z-060503T1000Z/
/O.CON.KBOX.CF.S.0004.060502T0400Z-060502T1000Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
406 AM EDT MON MAY 1 2006

...SPLASHOVER AND PERHAPS A BIT OF VERY MINOR COASTAL FLOODING IS 
POSSIBLE AT THE TIME OF HIGH TIDE VERY EARLY TUESDAY MORNING...

SEAS ARE EXPECTED TO BUILD TO BETWEEN 10 AND 15 FEET ACROSS THE OPEN
WATERS TODAY ON GALE FORCE NORTHEAST WIND GUSTS. ASTRONOMICAL HIGH
TIDE OCCURS IN BOSTON AT AROUND 3 AM TUESDAY MORNING AND ON NANTUCKET
AROUND 411 AM.

ALTHOUGH NORTHEAST WINDS WILL DIMINISH SOME TONIGHT...SEAS WILL
REMAIN HIGH. WE MAY SEE AROUND A FOOT OF STORM SURGE THAT MAY RESULT
IN SOME SPLASH OVER OR PERHAPS SOME VERY MINOR COASTAL
FLOODING. THE BEST CHANCE OF ANY OF THIS WILL BE SOUTH OF BOSTON ON
THE OUTER-CAPE AND NANTUCKET. AT THIS TIME...THIS DOES NOT LOOK TO
HAVE A MAJOR IMPACT ON COASTAL COMMUNITIES.

HOWEVER...STAY TUNED TO THE LATEST NATIONAL WEATHER SERVICE FORECASTS
JUST IN CASE.

$$

FRANK
000 
WHUS41 KBOX 011542
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1142 AM EDT MON MAY 1 2006

MAZ007-015-016-019-022>024-012345-
/O.CON.KBOX.CF.S.0004.060502T0400Z-060502T1000Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
1142 AM EDT MON MAY 1 2006

...SPLASHOVER AND PERHAPS A BIT OF VERY MINOR COASTAL FLOODING IS
POSSIBLE AT THE TIME OF HIGH TIDE VERY EARLY TUESDAY MORNING...

THE PERSISTENT ONSHORE FLOW BEING GENERATED BETWEEN HIGH PRESSURE IN
EASTERN CANADA AND AN OCEAN STORM NORTH OF BERMUDA WILL CONTINUE TO
PRODUCE GALE FORCE WINDS INTO TONIGHT OVER THE COASTAL AND OFFSHORE
WATERS. SEAS HAVE ALREADY RISEN TO 15 FEET OVER THE WATERS JUST
SOUTHEAST OF NANTUCKET AND SEAS WILL BUILD TO 10 15 FEET FROM
NANTUCKET NORTHWARD TO MASSACHUSETTS BAY BY TONIGHT.

A STORM SURGE OF AROUND 1 FOOT IS EXPECTED OVERNIGHT ALONG THE EAST
FACING SHORE OF MASSACHUSETTS AS WELL AS ON NANTUCKET ISLAND. ASTRONOMICAL
HIGH TIDE OCCURS IN BOSTON AT AROUND 3 AM TUESDAY MORNING AND ON
NANTUCKET AROUND 411 AM.  

THE EXPECTED SURGE COMBINED WITH SEAS OF 10 TO 15 FEET IN THE NEAR SHORE
WATERS EARLY TUESDAY MORNING WILL RESULT IN SOME SPLASH OVER OF WATER
ON THE IMMEDIATE EAST FACING SHORE AND ON NANTUCKET ISLAND NEAR THE
TIME OF HIGH TIDE.

STAY TUNED TO THE LATEST NATIONAL WEATHER SERVICE FORECASTS JUST IN
CASE.

$$

DRV
000 
WHUS41 KBOX 011911
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
311 PM EDT MON MAY 1 2006

MAZ007-015-016-019-022>024-020315-
/O.CON.KBOX.CF.S.0004.060502T0400Z-060502T1000Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
311 PM EDT MON MAY 1 2006

...SPLASHOVER AND PERHAPS A BIT OF VERY MINOR COASTAL FLOODING IS
POSSIBLE AT THE TIME OF HIGH TIDE VERY EARLY TUESDAY MORNING...

THE PERSISTENT ONSHORE FLOW BEING GENERATED BETWEEN HIGH PRESSURE
IN EASTERN CANADA AND AN OCEAN STORM APPROXIMATELY 600 MILES SOUTH OF
NANTUCKET ISLAND WILL CONTINUE TO PRODUCE GALE FORCE WINDS THROUGH 
TONIGHT OVER THE COASTAL AND OFFSHORE WATERS. SEAS HAVE ALREADY RISEN
TO 12 TO 16 FEET OVER THE WATERS JUST SOUTH AND EAST OF NANTUCKET
WITH 8 FOOT SEAS BEING REPORTED AT THE BOSTON BAY BUOY LOCATED 13
MILES EAST OF THE ENTRANCE TO BOSTON HARBOR.  SEAS WILL BUILD TO 10
15 FEET FROM NANTUCKET NORTHWARD TO MASSACHUSETTS BAY BY TONIGHT.

A STORM SURGE OF AROUND 1 FOOT IS EXPECTED OVERNIGHT ALONG THE
EAST FACING SHORE OF MASSACHUSETTS AS WELL AS ON NANTUCKET AND
MARTHAS VINEYARD. ASTRONOMICAL HIGH TIDE OCCURS IN BOSTON AND AT
MARTHAS VINEYARD AT AROUND 3 AM TUESDAY MORNING AND ON NANTUCKET
AROUND 411 AM.

THE EXPECTED SURGE COMBINED WITH SEAS OF 10 TO 15 FEET IN THE
NEAR SHORE WATERS EARLY TUESDAY MORNING WILL RESULT IN SOME
SPLASH OVER OF WATER ON THE IMMEDIATE EAST FACING SHORE AND ON
NANTUCKET ISLAND NEAR THE TIME OF HIGH TIDE. THIS IS NOT EXPECTED TO
HAVE SIGNIFICANT IMPACT ON THE COAST...BUT COULD RESULT IN TEMPORARY
CLOSURES TO SOME LOWER LYING COASTAL ROADS EARLY TUESDAY MORNING.


$$

DRV
000 
WHUS41 KBOX 020252
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1052 PM EDT MON MAY 1 2006

MAZ007-015-016-019-022>024-021000-
/O.CON.KBOX.CF.S.0004.060502T0400Z-060502T1000Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
1052 PM EDT MON MAY 1 2006

...SPLASHOVER AND PERHAPS A BIT OF VERY MINOR COASTAL FLOODING IS
POSSIBLE AT THE TIME OF HIGH TIDE VERY EARLY TUESDAY MORNING...

THE PERSISTENT ONSHORE FLOW BEING GENERATED BETWEEN HIGH PRESSURE
FROM THE CANADIAN MARITIMES TO NORTHERN MAINE AND AN OCEAN STORM
OVER 700 MILES SOUTHEAST OF NANTUCKET ISLAND WILL CONTINUE TO PRODUCE
GALE FORCE WINDS OVERNIGHT ACROSS THE COASTAL AND OFFSHORE WATERS.

SEAS OVER THE OPEN COASTAL WATERS REMAIN AT 12 TO 15 FEET SOUTH 
AND EAST OF NANTUCKET WITH 9 FOOT SEAS BEING REPORTED AT THE
MASSACHUSETTS BAY BUOY LOCATED 13 MILES EAST OF THE ENTRANCE TO
BOSTON HARBOR. SEAS WILL CONTINUE AT 10 TO 15 FEET FROM NANTUCKET
NORTHWARD TO MASSACHUSETTS BAY OVERNIGHT INTO TUESDAY MORNING.

A STORM SURGE OF AROUND 1 FOOT IS EXPECTED OVERNIGHT ALONG THE
EAST FACING SHORE OF MASSACHUSETTS AS WELL AS ON NANTUCKET AND
MARTHAS VINEYARD. ASTRONOMICAL HIGH TIDE OCCURS IN BOSTON AND AT
MARTHAS VINEYARD AT AROUND 3 AM TUESDAY MORNING AND ON NANTUCKET
AROUND 411 AM.

THE EXPECTED SURGE COMBINED WITH SEAS OF 10 TO 15 FEET IN THE
NEAR SHORE WATERS EARLY TUESDAY MORNING WILL RESULT IN SOME
SPLASH OVER OF WATER ON THE IMMEDIATE EAST FACING SHORE AND ON
NANTUCKET ISLAND NEAR THE TIME OF HIGH TIDE. THIS IS NOT EXPECTED
TO HAVE SIGNIFICANT IMPACT ON THE COAST...BUT COULD RESULT IN
TEMPORARY CLOSURES TO SOME LOWER LYING COASTAL ROADS EARLY
TUESDAY MORNING.

$$

EVT

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Apr 29, 3:44 AM EDT, 40 minutes earlier.

Area forecast discussion, Apr 29, 3:44 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
344 AM EDT SAT APR 29 2006

...AN OCEAN STORM WILL IMPACT OUR WEATHER THE FIRST HALF OF NEXT
WEEK PARTICULARLY ALONG THE COAST AND INTO OUR MARINE COMMUNITY...

.SHORT TERM /TODAY THROUGH SUNDAY NIGHT/...
QUIET IN THE SHORT TERM AS HIGH PRESSURE SITS OVERHEAD. ASIDE FROM
SOME CIRRUS MOVING OVER THE CAPE AND ISLANDS...SKIES SHOULD BE
CLEAR/SUNNY. MOS TEMPERATURES WERE CLOSE TOGETHER...WHERE THERE WAS A
DIFFERENCE AT NIGHT WE FAVORED THE COOLER MAV DUE TO THE DRY AIR AND
LIGHT WIND. NORTHEAST WIND FAVORS COOL MAX TEMPERATURES EAST OF
WORCESTER...BUT WIND FLOW LOOKS MAINLY OVERLAND FOR MANCHESTER AND
KEENE DOWN THROUGH HARTFORD-SPRINGFIELD.

TIMING OF THE ONSET OF THE CLOUDS SUNDAY NIGHT HAS SLOWED FROM
PREVIOUS MODEL RUNS. NOT SURE WE TOTALLY BUY THE GFS TIMING WHICH
WOULD HAVE 12Z MONDAY SKIES CLEAR ALL THE WAY TO THE CAPE COD CANAL
AND CLOUDS MAINLY OVER NANTUCKET. THE NAM WOULD BRING THOSE CLOUDS TO
THE CANAL WITH CIRRUS TO BOSTON AND PROVIDENCE. FOR NOW WE WILL
COMPROMISE BETWEEN THE TWO AND RANGE SKY COVER FROM 15 PERCENT ALONG
OUR WESTERN ZONES TO 60 PERCENT OVER NANTUCKET. NO MEASURABLE POPS
BEFORE MONDAY MORNING.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
A STRONG HIGH PRESSURE SYSTEM OVER EASTERN CANADA WILL CONTINUE TO
INTERACT WITH A RETROGRADING OCEAN STORM ON MONDAY.  THE 00Z SUITE
OF MODEL RUNS HAVE GENERALLY TRENDED A BIT SLOWER WITH THIS
PROCESS.  THEREFORE...EXPECT A NICE DAY ACROSS THE INTERIOR WITH
HIGHS SOARING INTO THE 60S.  ALONG THE COAST...NORTHEAST WINDS OFF
THE OCEAN WILL RESULT IN A CHILLY DAY WITH TEMPERATURES IN THE LOWER
50S WHICH MAY FALL INTO THE MID TO UPPER 40S DURING THE AFTERNOON.
IN FACT...WE PROBABLY WILL EVENTUALLY NEED A WIND ADVISORY FOR
NANTUCKET AND POSSIBLY THE CAPE AND MARTHAS VINEYARD.  AS FOR RAIN
CHANCES...THE GFS IS THE SLOWEST MODEL AND JUST HAS SOME VERY LIGHT
QPF ON THE CAPE BY 00Z TUESDAY. THE UKMET IS THE QUICKEST AND HAS
MEASURABLE QPF BY 00Z TUESDAY ACROSS MOST OF OUR REGION.  THE
NAM/ECMWF APPEAR IN BETWEEN THE TWO EXTREME SOLUTIONS SO WILL
GENERALLY FOLLOW.  THEREFORE...WILL BRING CHANCE POPS IN TO THE
COASTAL PLAIN DURING THE AFTERNOON WITH LIKELY ON THE CAPE AND
NANTUCKET.  LATER SHIFTS CAN TREND IN EITHER DIRECTION FROM THERE.

FOR MONDAY NIGHT...WILL RUN WITH LIKELY POPS ALONG THE COAST AND
CHANCE POPS ACROSS THE INTERIOR.  NORTHEAST WINDS WITH TEMPERATURES
IN THE LOW TO MID 40S WILL MAKE FOR A CHILLY RAW NIGHT...
PARTICULARLY ALONG THE COAST.  ON TUESDAY...CONTINUE CHANCE POPS AND
KEEP THINGS QUITE CHILLY ALONG THE COAST WITH ONSHORE FLOW...CLOUDS
AND POSSIBLE RAIN.  THE INTERIOR MAY REMAIN RELATIVELY COOL AS WELL
DEPENDING ON HOW FAR WEST CLOUDS AND RAIN RETROGRADE BUT THIS
REMAINS VERY UNCERTAIN.

THE WEDNESDAY THROUGH FRIDAY PORTION OF THE FORECAST IS AN UNUSUALLY
LOW CONFIDENCE ONE.  THIS FORECAST WILL DEPEND ON WHERE EXACTLY THE
OCEAN STORM ENDS UP AND WHETHER OR NOT WE ARE IN A SHALLOW INVERSION
OF NORTHEAST SURFACE WINDS.  MEX GUIDANCE NUMBERS HAVE BEEN FLIPPING
ALL OVER THE PLACE THE LAST 48 HOURS DEPENDING ON WHICH MODEL RUN
YOU GET.  THEREFORE...JUST PLAYED MORE OF A MIDDLE OF THE ROAD
FORECAST INCORPORATING SOME CLIMATOLOGY BASED ON OUR CURRENT PATTERN.
GENERALLY WILL KEEP HIGHS IN THE 50S ALONG THE COAST AND 60S ACROSS
THE INTERIOR.  AS FOR PRECIPITATION CHANCES THERE IS NOTHING SOLID
TO FOCUS ON BUT LOBES OF ENERGY MAY CONTINUE TO ROTATE AROUND THE
OCEAN STORM SO WILL COVER THIS WITH LOW CHANCE POPS WEDNESDAY AND
THURSDAY SINCE TIMING IS VERY UNCERTAIN.

&&

.AVIATION...
VFR CLEAR THROUGH THE PERIOD. AT MOST SOME CIRRUS CLOUDS OVER HYA AND
ACK.

&&

.MARINE...
BUILDING SEAS WILL SUPPORT SMALL CRAFT ADVISORIES ALONG THE OUTER
WATERS TODAY...AND OVER THE ADJACENT BAYS AND SOUNDS ON SUNDAY. THE
GFS AS USUAL COMES IN STRONG WITH WINDS...BUT WITH THE SLOWER APPROACH
OF THE OFFSHORE LOW IT WOULD SEEM THAT THESE WINDS WILL HOLD OFF A
LITTLE LONGER. THE TIGHT PRESSURE GRADIENT DOESNT REACH OUR WATERS TIL
SUNDAY NIGHT...SO ANY GALES SHOULD HOLD UNTIL SUNDAY NIGHT OR MONDAY.

HIGH TIDES ARE AT THEIR HIGH POINT IN THE CYCLE..BUT WINDS HAVE BEEN
PERSISTENTLY TOO LIGHT TO AID IN ANYTHING MORE THAN A MINOR
SPLASHOVER ALONG THE MASSACHUSETTS EAST COAST. THIS PATTERN CONTINUES
TONIGHT AND LIKELY SUNDAY NIGHT AS WELL.

IN THE LONG TERM...GALE WARNINGS WILL PROBABLY NEEDED FOR MUCH OF
OUR OPEN WATERS ON MONDAY WITH THE GRADIENT BETWEEN THE STRONG
CANADIAN HIGH PRESSURE AND RETROGRADING OCEAN STORM.  HAVE ADDED A
COUPLE FEET ONTO THE WNA FORECAST WITH TYPICAL BIAS ON STRONG
NORTHEAST FLOW. SEAS SHOULD APPROACH 15 FEET ACROSS OUR OPEN WATERS
SO WILL DEFINITELY BE CONTINUING MARINE WEATHER STATEMENT.  HIGH
SEAS MAY CONTINUE ACROSS THE OPEN WATERS FOR A GOOD PORTION OF THE
WEEK WITH NORTHEAST SWELL FROM OCEAN STORM.

&&

.COASTAL FLOOD POTENTIAL...
MINOR SPLASH OVER MAY OCCUR DURING THE LOWER ASTRONOMICAL HIGH TIDE
THAT OCCURS MONDAY AFTERNOON...PARTICULARLY ON THE CAPE AND
NANTUCKET.  AN ASTRONOMICAL HIGH TIDE OF 10.5 FEET OCCURS IN BOSTON
AT 300 AM ON TUESDAY.  BY THEN...10 TO 15 FOOT SEAS WILL HAVE BEEN
AFFECTING OUR OPEN WATERS FOR ABOUT 24 HOURS.  IN ADDITION...SURFACE
WINDS ARE STILL EXPECTED TO BE FROM THE NORTHEAST.  THEREFORE...WE
PROBABLY WILL SEE AT LEAST SOME MINOR COASTAL FLOODING OCCUR SO WILL
BE ISSUING A COASTAL FLOOD STATEMENT WITH THIS PACKAGE.

&&

.FIRE WEATHER...
DRY AIR CONTINUES IN PLACE WITH RELATIVE HUMIDITY 15 TO 25 PERCENT
THIS AFTERNOON AND AGAIN ON SUNDAY. AND WE HAVENT HAD AT LEAST 0.25
INCH OF RAIN IN THE LAST 3-4 DAYS. ON THE OTHER HAND...WINDS WILL BE
BELOW 20 MPH. WE ARE STILL CONSIDERED TO BE PRE-GREENUP. WITH
SUNSHINE AND LOW RH...SURFACE FUELS WILL CONTINUE TO DRY. SO THERE
WILL CONTINUE TO BE AN ELEVATED RISK OF FIRE SPREAD...BUT NOT ENOUGH
FOR A FIRE WEATHER WATCH OR RED FLAG WARNING. THIS WILL NEED TO BE
MONITORED.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ250-254-255 FROM 6 AM SATURDAY TO
     6 AM MONDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ231>235-237 FROM 6 AM SUNDAY TO 6
     AM MONDAY.
&&

SHORT TERM...WTB
LONG TERM...FRANK
AVIATION...WTB
MARINE...WTB/FRANK
COASTAL FLOOD POTENTIAL...FRANK
FIRE WEATHER...WTB
Hazardous weather outlook, Apr 28, 5:30 PM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
530 PM EDT FRI APR 28 2006

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-291000-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
518 PM EDT FRI APR 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...
RHODE ISLAND AND THE ATLANTIC COASTAL WATERS ADJACENT TO
SOUTHERN NEW ENGLAND.

.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A STRONG AREA OF HIGH PRESSURE BECOME STATIONARY OVER SOUTHERN QUEBEC
THIS WEEKEND.  THIS WILL COMBINE WITH A LARGE OCEAN STORM BECOMES
NEARLY STATIONARY NORTH OF BERMUDA.  THE GRADIENT AROUND THESE TWO
SYSTEMS WILL BRING 10 TO 15 FOOT SEAS TO OUR OPEN WATERS AS WELL AS A
LIKELIHOOD OF GALE FORCE WIND GUSTS SUNDAY NIGHT THROUGH TUESDAY. IN
ADDITION...ASTRONOMICAL TIDES WILL BE HIGH MONDAY AND TUESDAY...SO
SOME SPLASH OVER OR MINOR COASTAL FLOODING IS POSSIBLE AT THE
TYPICALLY VULNERABLE LOCATIONS.

AN 11.5 FOOT ASTRONOMICAL HIGH TIDE OCCURS AT BOSTON ON SUNDAY
MORNING AT 123 AM.  THIS MAY RESULT IN SPOTTY SPLASH OVER AT THE
TYPICALLY VULNERABLE LOCATIONS.

A BETTER CHANCE OF MINOR COASTAL FLOODING AND SPLASH OVER WILL OCCUR
NEAR THE TIME OF THE EARLY MONDAY MORNING HIGH TIDE CYCLE...SINCE
WINDS AND SEAS WILL BE HIGHER. AN ASTRONOMICAL HIGH TIDE OF 11.1 FEET
OCCURS EARLY MONDAY AT 211 AM IN BOSTON.  THE HIGHEST SEAS ARE
FORECAST TO OCCUR MONDAY AFTERNOON AND NIGHT...SO THERE IS THE
POSSIBILITY OF MORE MINOR SPLASHOVER DURING THE EARLY TUESDAY MORNING
TIDE WHICH OCCURS AT 300 AM IN BOSTON.  THE OUTER CAPE AND NANTUCKET
WILL BE MOST VULNERABLE TO ANY COASTAL FLOODING DURING THESE TWO
EARLY MORNING HIGH TIDES.

A WIND ADVISORY MAY EVENTUALLY BE NEEDED MONDAY AFTERNOON INTO MONDAY
NIGHT FOR A PORTION OF THE IMMEDIATE COAST DUE TO THE INCREASING
NORTHEAST WIND.

FINALLY...FIRE WEATHER CONDITIONS WILL CONTINUE TO BE A CONCERN IN
MUCH OF SOUTHERN NEW ENGLAND DURING THE WEEKEND. AFTERNOON RELATIVE
HUMIDITIES WILL FORECAST TO DROP BELOW 30 PERCENT ALONG WITH GUSTY
WINDS UP TO 25 MPH ACROSS EASTERN AREAS ON SATURDAY...WITH THE
POTENTIAL FOR MARGINAL RED FLAG CONDITIONS.  GUSTY NORTHEAST WINDS
NEAR THE PERIPHERY OF THE OCEAN STORM MAY RESULT IN MARGINAL RED FLAG
CONDITIONS AWAY FROM THE COAST ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED ON SATURDAY AT THIS TIME.

EVT

Nearby

Coastal Flood Statements in Massachusetts, 2006Every coastal flood statement in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.